MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD IRRIGATOR

UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD IRRIGATOR
Model Number 00711133
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bioshield is used to cover the opening to the biopsy/suction channel inlet of a gastrointestinal endoscope.The bioshield provides access for endoscopic device passage and exchange, helps maintain insufflation, minimizes leakage of biomaterial from the biopsy port throughout the gastrointestinal endoscopic procedure and allows for remote irrigation via an attached irrigation line.The device subject of the reported event was not returned for evaluation.The device history record was reviewed and confirmed the device was manufactured to specification.There have been no other complaints associated with this lot.The instructions for use include the following statements: "exposure to bodily fluids may occur during connection or disconnection of these devices; adherence to body substance isolation protocols is the responsibility of the user.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve.Irrigating through the bioshield biopsy valve's irrigation line with a device in the biopsy channel requires sufficient space between the diameter of the device and the diameter of the endoscope's channel.Adequate space is required to allow fluid to pass freely at a moderate pressure so that the valve connections do not leak.Do not leave a device hanging from the valve.Doing so can cause the creation of a larger valve slit/hole that may cause leakage." a steris endoscopy representative has provided in-service training to the user facility.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that fluid sprayed from the cap of the bioshield irrigator.No harm to patient or users was reported.The technician was wearing ppe and there was no report of direct contact with the fluids.

Brand Name
BIOSHIELD IRRIGATOR
Common Device Name
IRRIGATOR
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
MDR Report Key9601123
Report Number1528319-2020-00004
Device Sequence Number13542004
Product Code ODD
UDI-Device Identifier00816765011102
UDI-Public(01)00816765011102
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number00711133
Device Catalogue Number00711133
Device Lot Number1911420
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2019
Initial Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1